MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4002C1660
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2019-00959.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in renal artery using penumbra coils 400s (pc400).During the procedure, the physician placed a pc400 in the target vessel using a lantern delivery microcatheter (lantern) and a non-penumbra guide catheter.While attempting to advance a new pc400 into the microcatheter, the physician experienced resistance and the pc400 would not advance within its introducer sheath; therefore, it was removed.The physician then attempted to advance another pc400 into the microcatheter, but the same issue occurred; therefore, it was removed.The procedure was completed using new pc400s with the same lantern and guide catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The embolization coil was intact with its pusher assembly and had offset coil winds.The introducer sheath was ovalized at approximately 7.0 cm from the distal end.Conclusions: evaluation of the returned pc400s revealed ovalizations on their introducer sheaths, near the distal tip.If the rotating hemostasis valve (rhv) used in the procedure is overtightened while introducer sheath is inserted, the introducer sheath may become pinched and ovalized within the rhv.This ovalization likely contributed to the reported resistance while advancing device.During functional testing, resistance was encountered at the ovalizations while advancing the devices and embolization coils could not be advanced out of their introducer sheaths.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8610108
Report Number3005168196-2019-00958
Device Sequence Number19335506
Product Code HCG
UDI-Device Identifier00814548010724
UDI-Public00814548010724
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2026
Device Catalogue Number4002C1660
Device Lot NumberF82876
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/16/2019
Supplement Date Received by Manufacturer06/27/2019
Initial Report FDA Received Date05/14/2019
Supplement Report FDA Received Date07/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR
Patient Weight78
Date Report Sent to FDA01/01/2005